8-hydroxy-2-(di-N-propylamino) tetralin, a selective serotonin1A receptor agonist, blocks haloperidol-induced catalepsy by an action on raphe nuclei medianus and dorsalis

Research output: Contribution to journalArticle

Abstract

The selective serotonin1A receptor agonist 8-hydroxy-2-(di-n-propylamino) tetralin (8-OH-DPAT) was studied for its ability to reverse haloperidol-induced catalepsy in rats. Given subcutaneously 8-OH-DPAT (0.06-0.5 mg/kg), dose-dependently antagonized the catalepsy induced by 1 mg/kg of haloperidol. Intraventricular injection of the serotonin (5-HT) neurotoxin 5,7-dihydroxytryptamine (5,7-DHT), which caused marked depletion of 5-HT in brain, did not change haloperidol-induced catalepsy per se, but completely antagonized the anticataleptic effect of subcutaneously administered 8-OH-DPAT. When injected directly into the median or dorsal raphe nucleus, 8-OH-DPAT, in doses ranging from 0.2 to 5 μg/0.5 μl, reduced the catalepsy induced by haloperidol. The results suggest that the activation of 5-HT1A receptors, probably those located presynaptically on 5-HT-containing cell bodies, reduces the catalepsy induced by haloperidol.

Original languageEnglish
Pages (from-to)515-518
Number of pages4
JournalNeuropharmacology
Volume27
Issue number5
DOIs
Publication statusPublished - 1988

    Fingerprint

Keywords

  • 5-HT
  • 5-HT receptor agonists
  • catalepsy
  • raphe nuclei

ASJC Scopus subject areas

  • Cellular and Molecular Neuroscience
  • Drug Discovery
  • Pharmacology

Cite this